Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Leftward heart axis rate of 172, high BP. Is it normal?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
is a leftward axis rate of 172 normal in a 55 yr old female with high blood pressure?
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Answered by Dr. Gyanshankar Mishra 9 hours later

Thanks for posting the query on XXXXXXX

After going through your query, I would like to comment the following:

1. You seem to be suffering from systemic hypertension with bilateral pedal edema (needs to be evaluated).

2. Normal heart axis is between -30 to +90 degrees. Anything between +90 and +180 degrees is right axis and in between -30 and -90 is left axis. These are on ECG vectors.

3. An absolute axis of +172 is right axis deviation.
If 172 is your heart rate then it is definitely tachycardia (increased heart rate). It needs to be treated urgently. Please do let me know exactly how this parameter was measured and the exact terminology of this parameter.

4. If left axis deviation was diagnosed on ecg then it is most probably due to diastolic dysfunction associated with systemic hypertension.

5. The swelling in your legs necessitates you to have your 2d echo done to evaluate your heart function and also to rule out cor pulmonale/ pulmonary hypertension /Congestive cardiac failure.

6. Such a swelling in the legs due to cardiac cause responds to diuretic medications.

7. Thus please visit a cardiologist and get yourself evaluated with a 2d echo/chest xray and also get your treatment optimised accordingly. Regular monitpring of your blood pressure is very important.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor